Multiple drugs

Multiple drugs Reactions 1680, p241 - 2 Dec 2017 QT interval prolongation: case report An 18-year-old boy developed QT interval prolongation during treatment with citalopram, ondansetron, tacrolimus, voriconazole and sotalol [not all indications, routes and dosages stated]. The boy, who had a history of relapsed refractory Hodgkin’s lymphoma, was admitted to hospital after bone marrow transplantation. During the hospitalisation, he developed septic shock, respiratory failure, acute renal injury and pancytopenia. He also had graft versus host disease, mainly affecting the GI track, and hepatic dysfunction due to hepatic sinusoidal obstructive syndrome. At the time of hospitalisation, he received tacrolimus, ondansetron, citalopram and voriconazole. Thereafter, his ECG revealed borderline prolonged corrected QT interval of 454ms [duration of treatments to reaction onset not stated], along with sinus tachycardia. Tacrolimus, ondansetron, citalopram and voriconazole were considered as the causative drugs. Two weeks following transplantation, he developed atrioventricular conduction and atrial flutter with 3:1 and 2:1, respectively. Laboratory investigations revealed hypocalcaemia, hyperglycaemia, abnormal renal studies, abnormal liver function tests and severe neutropenia. Due to repeated tachycardia related to his haemodynamic instability, he was started on IV sotalol 30mg every 12 hours for a total of two and a half days. The IV sotalol was infused at a concentration of 15 mg/mL for over 15 minutes with a final volume of 2mL. ECG after sotalol showed prolonged corrected QT interval of 480ms. Additionally, his HR was reduced from 133 beats per minute to 114 beats per minute and sinus tachycardia was also noted. Thereafter, IV sotalol was changed to enteral sotalol. After administration of sotalol, the arrhythmias stabilised, and the boy did not experienced any arrhythmias during the course of hospitalisation. Further, he received oral sotalol for four weeks and it was discontinued. He was discharged after three months of hospitalisation. Author comment: [E]lectrocardiogram was significant for sinus tachycardia with a borderline prolonged corrected QT interval of 454ms. . .he was treated with known QT- prolonging medications such as voriconazole, tacrolimus, ondansetron, and citalopram. . .His corrected QT interval prolonged from a baseline of 454–480 ms on therapy. . .It is also possible to monitor for potential sotalol toxicity through careful surveillance of the corrected QT on daily electrocardiograms." Pasierb MM, et al. Intravenous sotalol use in a complex critically ill child: Balancing the systems in choosing antiarrhythmic medication. Cardiology in the Young 27: 1857-1860, No. 9, Nov 2017. Available from: URL: http:// doi.org/10.1017/S1047951117001408 - USA 803284624 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Multiple drugs

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/multiple-drugs-HQebGsDAK3
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39172-2
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p241 - 2 Dec 2017 QT interval prolongation: case report An 18-year-old boy developed QT interval prolongation during treatment with citalopram, ondansetron, tacrolimus, voriconazole and sotalol [not all indications, routes and dosages stated]. The boy, who had a history of relapsed refractory Hodgkin’s lymphoma, was admitted to hospital after bone marrow transplantation. During the hospitalisation, he developed septic shock, respiratory failure, acute renal injury and pancytopenia. He also had graft versus host disease, mainly affecting the GI track, and hepatic dysfunction due to hepatic sinusoidal obstructive syndrome. At the time of hospitalisation, he received tacrolimus, ondansetron, citalopram and voriconazole. Thereafter, his ECG revealed borderline prolonged corrected QT interval of 454ms [duration of treatments to reaction onset not stated], along with sinus tachycardia. Tacrolimus, ondansetron, citalopram and voriconazole were considered as the causative drugs. Two weeks following transplantation, he developed atrioventricular conduction and atrial flutter with 3:1 and 2:1, respectively. Laboratory investigations revealed hypocalcaemia, hyperglycaemia, abnormal renal studies, abnormal liver function tests and severe neutropenia. Due to repeated tachycardia related to his haemodynamic instability, he was started on IV sotalol 30mg every 12 hours for a total of two and a half days. The IV sotalol was infused at a concentration of 15 mg/mL for over 15 minutes with a final volume of 2mL. ECG after sotalol showed prolonged corrected QT interval of 480ms. Additionally, his HR was reduced from 133 beats per minute to 114 beats per minute and sinus tachycardia was also noted. Thereafter, IV sotalol was changed to enteral sotalol. After administration of sotalol, the arrhythmias stabilised, and the boy did not experienced any arrhythmias during the course of hospitalisation. Further, he received oral sotalol for four weeks and it was discontinued. He was discharged after three months of hospitalisation. Author comment: [E]lectrocardiogram was significant for sinus tachycardia with a borderline prolonged corrected QT interval of 454ms. . .he was treated with known QT- prolonging medications such as voriconazole, tacrolimus, ondansetron, and citalopram. . .His corrected QT interval prolonged from a baseline of 454–480 ms on therapy. . .It is also possible to monitor for potential sotalol toxicity through careful surveillance of the corrected QT on daily electrocardiograms." Pasierb MM, et al. Intravenous sotalol use in a complex critically ill child: Balancing the systems in choosing antiarrhythmic medication. Cardiology in the Young 27: 1857-1860, No. 9, Nov 2017. Available from: URL: http:// doi.org/10.1017/S1047951117001408 - USA 803284624 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off